MAUDE Adverse Event Report: COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT

COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT
Model Number G56611
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name & product code = nin stent, renal.Occupation = unknown.Pma/510(k) number = p100028.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a right ventricle to pulmonary artery conduit procedure, involving a patient of unknown age and gender, a formula 418 renal balloon-expandable stent came off of the balloon inside of the patient's right ventricle.This occurred prior to attempted stent deployment.Use of the device during the procedure was described as "off label use in a pediatric patient".A cook flexor 6 french, 45cm sheath with hemostasis valve was also used during the procedure.The physician was able to retrieve the stent with a snare and a new formula stent was used to treat the patient.The procedure was prolonged by over one hour as a result of the event.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a visual inspection and dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the correct delivery catheter was returned for investigation.It was noted that the retrieved stent was not returned nor attached to the balloon.The balloon material was visibly indented and pillowed, indicating the proper placement of the stent at one time.The catheter shaft was not found to be outside of specifications.However, four areas of compression were found on the shaft.When advancing an.018-inch wire through either end of the catheter, it was unable to pass through one of these compressed areas, which was not near the balloon or stent area.As there was no complaint related to the wire lumen and the advancement of the wire, it is reasonable to believe that the damage occurred while removing the device or during shipping after use.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states the device is indicated for use in patients with atherosclerotic disease of the renal arteries.There is no indication for use in pediatric patients, nor through the right ventricle, and qualifies the use of the device as intentionally off-label.Special care is instructed to avoid handling of the device in such a way as to not disrupt the stent on the balloon, as it is preloaded and not to be removed.The ifu also instructs the user to inspect the stent for damage prior to use after removal from the packaging.There is no evidence the user used inappropriate technique when manipulating the device.Based on the information provided and the examination of the returned product, investigation has concluded that the root cause for this event can be traced to the user and intentional off-label use.Reportedly, the device was used for a cardiac, pediatric procedure.Customer has been informed of these findings.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FORMULA 418 RENAL BALLOON-EXPANDABLE STENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8613037
Report Number1820334-2019-01138
Device Sequence Number1788213
Product Code NIN
UDI-Device Identifier10827002566115
UDI-Public(01)10827002566115(17)220204(10)9495011
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2022
Device Model NumberG56611
Device Catalogue NumberFOR418-18-80-6-12
Device Lot Number9495011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date08/29/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;